Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 234, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Sep 17, 2016, 9:50 PM CDT for Red River County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 17, 2016, 9:50 PM CDT (02:50 UTC)
- Expired
- Sep 17, 2016, 10:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Red River County, TX
The radar
The Shreveport radar (KSHV), 172 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 2.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1309 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1219 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -1.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 9:45 PM CDT, 5 minutes earlier.
Area forecast discussion, Sep 17, 9:45 PM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 945 PM CDT SAT SEP 17 2016 .DISCUSSION... While the sct convection has diminished earlier this evening over extreme NE TX/SW AR...another complex of convection that developed earlier this afternoon over Cntrl OK has raced SE across extreme SE OK and about to enter SW AR...along a weak shortwave well ahead of an upper trough noted on the water vapor imagery extending from the Cntrl Plains SW into the Rockies. The air mass remains moderately unstable across extreme NE TX/SW AR...with the convection primarily outflow driven. The short term progs did not initialize well at all on this area of convection...with the HRRR having to play catchup on the current trends and depicting the convection eventually weakening by 06Z over SW AR with the loss of instability N of a remnant low level theta-e bndry along the AR/LA line and extending W into the I-30 corridor of NE TX where convection developed earlier today. Have updated the forecast to raise pops to high chance through 06Z for SE OK/adjacent sections of SW AR...and tapered pops down to mid and low chance for extreme NE TX/the remainder of SW AR. Did taper pops back to slight chance after 06Z with the convection expected to diminish with the shortwave passage well NNE of the area. The remainder of the night should be quiet...as we await the aforementioned upper trough passage after daybreak Sunday morning which should drive the ongoing convection over the TX/OK Panhandles which should accelerate SE into SE OK around 12Z. This convection should build SE across much of NE TX/SW AR Sunday morning...and across the remainder of E TX/N LA/Scntrl AR by afternoon. Have expanded mid to high chance pops across much of the region Sunday per the consistent 18Z/00Z NAM and new runs of the HRRR. Did tweak min temps tonight down a degree or two per the current trends and potential for cooler outflow winds. Zone update already out...grids will be available shortly. 15 && .PREV DISCUSSION... /issued 743 PM CDT SAT SEP 17 2016/ AVIATION... For the 18/00Z TAFs, VFR conditions prevail at all terminal sites this evening as convection continues to slowly diminish across the region. Have left VCTS in for the first few hours of the period at TXK/ELD as showers and storms continue to develop along a frontal boundary nearing the I-30 corridor. This front may make additional southward progress tonight as fast-moving upper level shortwave advances southeast toward the Red River Valley. This upper trough may allow additional convection to affect the TXK terminal closer to 18/06Z but have left any TS mention out for the time being. A more broad scale trough over the TX/OK panhandle region will also shift east across the northern half of our region on Sunday so a better chance of showers and storms may come during the latter half of the TAF period. For now, have only added this possibility at TXK/ELD where confidence is higher but may need to include the I-20 terminals as well for late Sunday morning through afternoon as this trough shifts overhead. Winds will continue to be light and mostly variable as the surface boundary lingers, and this will likely lead to another round of fog around daybreak with patchy low cigs also possible. MVFR/IFR conditions will only be a concern during the mid to late morning hours on Sunday. Higher wind speeds and gusts will be associated with any convection in and around the terminal sites, mainly after 18/15Z. /19/ && .PRELIMINARY POINT TEMPS/POPS... SHV 74 93 73 97 / 5 40 10 10 MLU 73 92 72 95 / 5 50 10 10 DEQ 70 88 68 93 / 50 50 10 10 TXK 71 89 70 94 / 30 50 10 10 ELD 71 89 70 93 / 20 50 10 10 TYR 75 92 73 96 / 5 30 10 10 GGG 73 92 72 96 / 5 30 10 10 LFK 73 94 74 96 / 5 30 10 10 && .SHV Watches/Warnings/Advisories... AR...None. LA...None. OK...None. TX...None. && 15
Hazardous weather outlook, Sep 17, 11:46 AM CDT, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1146 AM CDT SAT SEP 17 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-181700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1146 AM CDT SAT SEP 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE FOUR STATE REGION THIS AFTERNOON. AS WITH ANY THUNDERSTORM ACTIVITY THAT DEVELOPS...DANGEROUS CLOUD TO GROUND LIGHTNING...STRONG WIND GUSTS AND BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE. CONVECTION SHOULD DISSIPATE QUICKLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FOUR STATE REGION ON SUNDAY AS AN UPPER-LEVEL DISTURBANCE APPROACHES FROM THE NORTHWEST. ANY CONVECTION ON SUNDAY SHOULD DISSIPATE QUICKLY SUNDAY EVENING. OTHERWISE...HIGH TEMPERATURES TO CLIMB INTO THE MIDDLE TO UPPER 90S EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED TODAY THROUGH TONIGHT.
In the hours before
Special weather statement, Sep 17, 6:20 PM CDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
620 PM CDT SAT SEP 17 2016
TXZ096-180000-
RED RIVER TX-
620 PM CDT SAT SEP 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL RED RIVER COUNTY
UNTIL 700 PM CDT...
AT 620 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
JUST EAST OF CLARKSVILLE...MOVING NORTHEAST AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE...ANNONA...BRYARLY AND ENGLISH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3377 9491 3369 9475 3361 9475 3350 9490
3362 9511
TIME...MOT...LOC 2320Z 228DEG 12KT 3359 9501
15Local storm report, Sep 17, 7:07 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
707 PM CDT SAT SEP 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 4 NNW ORE CITY 32.85N 94.73W
09/17/2016 UPSHUR TX PUBLIC
SEVERAL TREES WERE BLOWN DOWN AND A BARN WAS DAMAGED
ALONG HIGHWAY 259 JUST NORTH OF HIGHWAY 155 NORTH OF ORE
CITY.
&&
EVENT NUMBER SHV1600690
15Special weather statement, Sep 17, 7:08 PM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
708 PM CDT SAT SEP 17 2016
OKZ077-180100-
MCCURTAIN OK-
708 PM CDT SAT SEP 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MCCURTAIN COUNTY
UNTIL 800 PM CDT...
AT 707 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES EAST OF IDABEL...OR JUST NORTH OF HAWORTH...MOVING SOUTHEAST
AT 5 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HAWORTH...CERROGORDO...AMERICA...BOKHOMA...MOON...
SHINEWELL AND GOODWATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3393 9448 3388 9448 3375 9452 3381 9475
3398 9469
TIME...MOT...LOC 0007Z 286DEG 6KT 3388 9464
19Special weather statement, Sep 17, 8:56 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
856 PM CDT SAT SEP 17 2016
OKZ077-180245-
MCCURTAIN OK-
856 PM CDT SAT SEP 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MCCURTAIN COUNTY UNTIL
945 PM CDT...
AT 853 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER CLOUDY...OR 21 MILES EAST OF ANTLERS...MOVING SOUTHEAST AT 30
MPH. ANOTHER STORM STORM WAS LOCATED JUST SOUTH OF BETHEL...MOVING
EAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WRIGHT CITY...VALLIANT...MILLERTON...RUFE...RINGOLD...MOUNT HERMAN...
SLIM...BATTIEST...PICKENS...BETHEL AND SHERWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3451 9490 3428 9459 3393 9512 3394 9516
3423 9515 3424 9515 3425 9505 3451 9505
TIME...MOT...LOC 0153Z 318DEG 25KT 3427 9525
19Special weather statement, Sep 17, 9:43 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
943 PM CDT SAT SEP 17 2016
OKZ077-TXZ096-180330-
MCCURTAIN OK-RED RIVER TX-
943 PM CDT SAT SEP 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MCCURTAIN AND
NORTHEASTERN RED RIVER COUNTIES UNTIL 1030 PM CDT...
AT 943 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES NORTHWEST OF IDABEL...OR 28 MILES NORTH OF CLARKSVILLE...MOVING
SOUTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
IDABEL...BROKEN BOW...WRIGHT CITY...VALLIANT...MILLERTON...HAWORTH...
GARVIN...OAK HILL...SLIM...HOLLY CREEK...HARRIS...GOLDEN...BRYARLY...
ALBION...FARMERS HILL...GLOVER...SILVER CITY AND REDLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3385 9453 3362 9497 3396 9521 3395 9518
3394 9516 3411 9516 3424 9493
TIME...MOT...LOC 0243Z 324DEG 29KT 3402 9499
19Local storm report, Sep 17, 9:50 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
950 PM CDT SAT SEP 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG 3 N VALLIANT 34.05N 95.09W
09/17/2016 MCCURTAIN OK TRAINED SPOTTER
NUMEROUS TREES DOWN...POWER LINES DOWN
&&
EVENT NUMBER SHV1600691
10The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 9:04 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 41 min |
| Sep 17, 10:27 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 48 min |
| Sep 18, 7:52 AM CDT | Special Weather Statement | SHV | Franklin, Red River, Titus | 53 min |
| Sep 17, 10:30 PM CDT | Special Weather Statement | SHV | Sevier | 60 min |
| Sep 17, 10:49 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Sevier | 56 min |
| Sep 17, 11:41 PM CDT | Special Weather Statement | SHV | Hempstead, Nevada | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.